MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM UNIVERSAL DRILL GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM UNIVERSAL DRILL GUIDE
Model Number 323.201
Medical Device Problem Codes Component Missing (2306); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is j&j employee.A product investigation was conducted.Visual inspection: the 2.0 mm universal (p/n: 323.201, lot#: l861355) was returned and received at us cq.Upon visual inspection, it was observed that the spring and sleeve were missing and the fixed sleeve is deformed.No other issues were identified with the returned components of the device.Service & repair evaluation: the customer reported the universal drill guide was missing a piece.The repair technician reported the device was missing the spring, sleeve, and head and the fixed sleeve was damaged.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed investigation conclusion: the complaint condition is confirmed for the 2.0 mm universal (p/n: 323.201, lot#: l861355).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to device use and sterilization.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A device history record (dhr) review was conducted: part: 323.201, lot: l861355, manufacturing site: (b)(4), release to warehouse date: 19.Jun.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an incoming routine inspection of a loaner set on an unknown date, a universal drill guide was noted to have a missing piece.There was no patient involvement.During manufacturer's investigation on (b)(6) 2020 of the returned device, it was identified that the spring and sleeve were missing and the fixed sleeve is deformed.This is report 1 of 1 for (b)(4).

Brand Name
2.0MM UNIVERSAL DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9577171
Report Number2939274-2020-00131
Device Sequence Number14076147
Product Code FZX
UDI-Device Identifier10886982190772
UDI-Public(01)10886982190772
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number323.201
Device Catalogue Number323.201
Device Lot NumberL861355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/02/2020
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1